I’m using Obagi (hydroquinone) for a pigment problem and it’s getting worse – what should I do?
I just want to say to all of you/us again that, if you start using a product (any product) and your pigment is getting worse, it means that you are either irritated by or allergic to the product and should stop it. The allergy/irritation could be to the hydroquinones which are used in many Obagi products or it could be to an ingredient that’s in the cream base itself, like a preservative, for example. A fairly high percentage of people who use hydroquinones are allergic to or irritated by them. It’s a common problem.
So to answer your question, it’s NOT normal to have pigment get worse when using a product that is supposed to help with pigment. If the product is a prescription one from your doctor, be sure to call you doctor and let her/him know.
Hope this helps, Dr. I
Learn more about Pigment Problems.